Mississippi, 2020Flash Flood and Damaging Winds in Mississippi, April 12, 2020
April 12, 2020 · NWS MEG · 22 events in 17 counties and zones
Low pressure tracked from the Southern Plains into the Lower Mississippi Valley on April 12, 2020. A warm front pushed north through the Mid-South earlier in the day with heavy rain and some flash flooding along with a few severe storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked from the Southern Plains into the Lower Mississippi Valley on April 12, 2020. A warm front pushed north through the Mid-South earlier in the day with heavy rain and some flash flooding along with a few severe storms. The associated cold front then tracked across the Mid-South during the overnight hours. A line of severe storms with widespread damaging winds developed in advance of the cold front. The most extensive damage was in the Phillips County, Arkansas and Coahoma County, Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 12, 10:56 AM CST, 4 minutes earlier.
Area forecast discussion, Apr 12, 10:56 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1156 AM CDT Sun Apr 12 2020
.UPDATE...
Updated 18Z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 932 AM CDT Sun Apr 12 2020/
UPDATE...Updated to expand and begin the Flash Flood Watch
earlier.
DISCUSSION...
The Flash Flood Watch has been expanded to the entire midsouth and
started earlier based on CAMS and latest Guidance from the WPC.
Multiple rounds of heavy rain and thunderstorms are expected to
impact the Midsouth today and tonight. Storms are expected to
train, or follow each other over the same general areas. Rainfall
rates in excess of 2 inches per hour may result in flash flooding.
Widespread areal flooding is expected. Rainfall totals in excess
of 5 inches are possible before midnight tonight.
All other modes of severe weather including damaging winds, hail
and tornadoes remain possible this afternoon, likely becoming
most active after 2 PM.
PREV DISCUSSION... /issued 657 AM CDT Sun Apr 12 2020/
SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND EVENING...
DISCUSSION...Surface analysis this morning places a warm front
near the Louisiana Gulf Coast up into Central Texas towards a
surface low near the Texas/Oklahoma Panhandle. A dryline extends
from the Texas Panhandle back through West Texas. Meanwhile,
regional WSR-88D radar trends over the past few hours have shown
an increase in showers and elevated thunderstorms across the Mid-
South this morning. As of 4 AM CDT, temperatures across the area
are in the 50s at most locations.
Short term models indicate the aforementioned surface low will
move into the Southern Plains today and into the Lower Mississippi
Valley tonight. A warm front will begin to lift north throughout
the day, reaching North Mississippi this afternoon. Convective
Allowing Model solutions (CAMs) have been in lesser agreement with
the exact timing of convection into tonight. Nonetheless, a
severe weather outbreak is expected to develop across the Mid-
South with one wave of severe thunderstorms associated with the
warm front and another as the cold front moves through the region
tonight.
Strong directional shear and 0-1 km storm relative helicity values
in excess of 400 m2/s2 combined with a warm, moist, and very
unstable airmass will be initially conducive for discrete
supercells to develop across North Mississippi by early to mid-
afternoon as convection begins to become surface based just south
of the warm front. Large hail, damaging winds, and tornadoes are
all possible with a potential for a few strong tornadoes across
North Mississippi. By this evening, convection is expected to form
into a line or line segments with the severe weather threat
transitioning to a damaging wind threat with tornadoes embedded
within the line segments. Showers and thunderstorms will gradually
depart the area into early Monday morning.
Also, a Flash Flood Watch was issued for a portion of West
Tennessee and most of North Mississippi as high precipitable water
values combined with several rounds of showers and thunderstorms
may result in rainfall amounts between 2-4 inches with locally
higher amounts.
In addition, a tight pressure gradient associated with the surface
low is expected to result in winds reaching advisory criteria
predominantly this afternoon into tonight. There is a potential
that a High Wind Warning may be needed to be considered with
strong pressure rises tonight with strong winds aloft. This will
continue to be monitored throughout the day.
Long term models indicate an weak shortwave embedded within a
broad upper level trough may bring a slight chance of rain
showers to the Mid-South Tuesday with the best chances coming
towards next weekend as an upper level trough moves across the
Lower Mississippi Valley. Conditions may also be favorable for the
formation of frost late Tuesday night into Wednesday morning as
temperatures drop into the 30s again across portions of Northeast
Arkansas, West Tennessee and the Missouri Bootheel.
CJC
&&
.AVIATION...
/18Z TAFs/
Current -SHRA and -TSRA will continue to move east through the
day, with more scattered TSRA this afternoon. Models indicate a
line moving through buy 20Z then quickly moving towards the MS/AL
line by tonight. A second wave will approach the area but short
range models indicate it dissipating by the time it reaches the
MEM area. Strong gradient winds and LLWS can be expected through
the end of the period, with a wind shift to the northwest after
09Z.
SGW
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through late tonight for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
Wind Advisory until 7 AM CDT Monday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Flash Flood Watch through late tonight for Dunklin-Pemiscot.
Wind Advisory until 7 AM CDT Monday for Dunklin-Pemiscot.
MS...Flash Flood Watch through late tonight for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
Wind Advisory until 7 AM CDT Monday for Alcorn-Benton MS-Calhoun-
Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-
Monroe-Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-
Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Flash Flood Watch through late tonight for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
Wind Advisory until 7 AM CDT Monday for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Apr 12, 8:36 AM CST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
936 AM CDT Sun Apr 12 2020
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-131645-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
936 AM CDT Sun Apr 12 2020
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
There is a moderate risk for severe thunderstorms along and south
of a line from Tupelo to Clarksdale Mississippi, and an enhanced
risk for severe thunderstorms across the remainder of the
Mid-South. Large hail, damaging winds, and tornadoes are possible
with thunderstorms that become severe. The time of greatest
threat for severe thunderstorms will be between 1 PM CDT and
midnight. A strong tornado or two are also possible over North
Mississippi.
A Flash Flood Watch has been issued for all of the Midsouth as in
excess of 5 inches of rainfall is possible now through midnight.
A Wind Advisory has been issued for the entire Mid-South this
afternoon into tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Frost is possible in portions of Northeast Arkansas, the Missouri
Bootheel, and Northwest TN Wednesday morning and possibly again
Thursday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon into
evening in support of severe weather operations. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 12, 6:42 AM CST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
742 AM CDT Sun Apr 12 2020
MSZ001>003-TNZ088>090-121315-
Marshall MS-DeSoto MS-Benton MS-Hardeman TN-Fayette TN-Shelby TN-
742 AM CDT Sun Apr 12 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 815 AM CDT
FOR...
Northern Marshall County in northwestern Mississippi...
Northeastern DeSoto County in northwestern Mississippi...
Northwestern Benton County in northeastern Mississippi...
Western Hardeman County in western Tennessee...
Fayette County in western Tennessee...
Southeastern Shelby County in western Tennessee...
At 741 AM CDT...strong thunderstorms producing pea size hail and
winds to 45 mph was located along a line extending from Eads to near
Lewisburg. Movement was east at 50 mph.
Very heavy rain will occur with this thunderstorm.
People in northern Marshall...northeastern DeSoto...northwestern
Benton...western Hardeman...Fayette and southeastern Shelby Counties
should monitor this storm closely.
LAT...LON 3540 8904 3487 8920 3484 8985 3528 8973
TIME...MOT...LOC 1241Z 264DEG 42KT 3522 8969 3490 8979
Special weather statement, Apr 12, 7:28 AM CST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
828 AM CDT Sun Apr 12 2020
ARZ058-MSZ010-121400-
Phillips AR-Coahoma MS-
828 AM CDT Sun Apr 12 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 AM CDT
FOR...
Southern Phillips County in eastern Arkansas...
Central Coahoma County in northwestern Mississippi...
At 828 AM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located near Deeson, or 11 miles
northwest of Shelby, moving northeast at 55 mph.
Very heavy rain is also possible with this thunderstorm.
People in southern Phillips and central Coahoma Counties should
monitor this storm closely.
LAT...LON 3414 9108 3416 9109 3447 9074 3426 9042
3426 9045 3417 9045 3407 9066 3412 9066
3412 9112
TIME...MOT...LOC 1328Z 228DEG 47KT 3407 9092Special weather statement, Apr 12, 7:40 AM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
840 AM CDT Sun Apr 12 2020
MSZ002-008-012-013-121400-
Lafayette MS-Marshall MS-Panola MS-Tate MS-
840 AM CDT Sun Apr 12 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 AM CDT
FOR...
Northwestern Lafayette County in northwestern Mississippi...
Southwestern Marshall County in northwestern Mississippi...
Northeastern Panola County in northwestern Mississippi...
Southeastern Tate County in northwestern Mississippi...
At 839 AM CDT...a strong thunderstorm producing pea to penny size
hail and winds to 40 mph was located near John W Kyle State Park,
moving northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Lafayette...southwestern Marshall...
northeastern Panola and southeastern Tate Counties should monitor
this storm closely.
LAT...LON 3437 8985 3449 8998 3471 8976 3452 8952
TIME...MOT...LOC 1339Z 228DEG 47KT 3449 8984
Special weather statement, Apr 12, 8:00 AM CST, 3 hours before
Special Weather Statement
National Weather Service Memphis TN
900 AM CDT Sun Apr 12 2020
MSZ010-011-121430-
Coahoma MS-Quitman MS-
900 AM CDT Sun Apr 12 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 AM CDT
FOR...
Southeastern Coahoma County in northwestern Mississippi...
Southern Quitman County in northwestern Mississippi...
At 859 AM CDT...a strong thunderstorm producing penny size hail and
winds 35 to 45 mph was located 8 miles northeast of Shelby, moving
northeast at 55 mph.
People in southeastern Coahoma and southern Quitman Counties should
monitor this storm closely.
LAT...LON 3399 9066 3412 9066 3412 9070 3439 9053
3424 9019 3407 9039 3407 9045 3402 9045
3398 9049
TIME...MOT...LOC 1359Z 221DEG 48KT 3401 9063Special weather statement, Apr 12, 8:10 AM CST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
910 AM CDT Sun Apr 12 2020
MSZ006-121430-
Tishomingo MS-
910 AM CDT Sun Apr 12 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 AM CDT
FOR...
Southeastern Tishomingo County in northeastern Mississippi...
At 910 AM CDT...a strong thunderstorm producing penny size hailand
winds to 40 mph was located near Tishomingo State Park, moving
northeast at 45 mph.
People in southeastern Tishomingo County should monitor this storm
closely.
LAT...LON 3455 8814 3454 8815 3449 8825 3474 8823
3480 8811
TIME...MOT...LOC 1410Z 234DEG 40KT 3467 8811Special weather statement, Apr 12, 8:17 AM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
917 AM CDT Sun Apr 12 2020
MSZ007-010>012-121445-
Tunica MS-Coahoma MS-Panola MS-Quitman MS-
917 AM CDT Sun Apr 12 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 AM CDT
FOR...
Southeastern Tunica County in northwestern Mississippi...
East central Coahoma County in northwestern Mississippi...
Northwestern Panola County in northwestern Mississippi...
Quitman County in northwestern Mississippi...
At 917 AM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 45 to 55 mph was located near Belen, or 16 miles
northeast of Clarksdale, moving northeast at 35 mph.
People in southeastern Tunica...east central Coahoma...northwestern
Panola and Quitman Counties should monitor this storm closely.
LAT...LON 3435 9050 3462 9024 3460 9023 3460 9024
3457 9021 3456 9021 3456 9020 3455 9017
3436 8997 3412 9038
TIME...MOT...LOC 1417Z 235DEG 32KT 3432 9033Flash Flood, Panola
- When
- April 12, 11:00 AM CST to 12:00 PM CST
- Where
- Panola County, 0.92 mi S of Mc Ghee to 1.15 mi WSW of Como
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 34.517, -89.948
Apartment complex in Como was extensively flooded. Sandbags were required. Depth of water was about 6 inches.
Thunderstorm Wind, Union
- When
- April 12, 2:05 PM CST to 2:10 PM CST
- Where
- Union County, 1.56 mi SSE of Shari to 1.45 mi W of Union Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.499, -89.041
Scattered trees down in New Albany.
Thunderstorm Wind, Alcorn
- When
- April 12, 2:22 PM CST to 2:27 PM CST
- Where
- Alcorn County, 3.8 mi SSE of Hightown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 34.771, -88.639
Trees and power lines down on County Road 552.
Thunderstorm Wind, Prentiss
- When
- April 12, 2:30 PM CST to 2:35 PM CST
- Where
- Prentiss County, Booneville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 34.650, -88.550
A porch was damaged and a metal roof was pulled off a garage in Booneville.
Thunderstorm Wind, Coahoma
- When
- April 12, 8:35 PM CST to 8:40 PM CST
- Where
- Coahoma County, 1.73 mi WSW of Clarksdale to 1.36 mi ESE of Lyon
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.193, -90.609
Straight line winds caused extensive damage across the Clarksdale area. A car wash suffered significant roof damage. A large section of the roof of a hotel was ripped off. There was widespread tree damage across the city of Clarksdale and into Lyon. Several homes were damaged by fallen trees.
Thunderstorm Wind, Coahoma
- When
- April 12, 8:35 PM CST to 8:40 PM CST
- Where
- Coahoma County, Friars Pt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.370, -90.630
Trees were knocked down at Friars Point.
Thunderstorm Wind, Tunica
- When
- April 12, 8:59 PM CST to 9:00 PM CST
- Where
- Tunica County, Tunica Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.670, -90.370
Thunderstorm Wind, Panola
- When
- April 12, 9:00 PM CST to 9:15 PM CST
- Where
- Panola County, Asa to 4.69 mi N of Bluff Spgs
- Measured
- 70 kt (81 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.270, -90.080
Straight line winds damaged or destroyed 15 to 20 homes across Panola County. Numerous trees were knocked down. One fatality occurred when trees fell on a mobile home.
Thunderstorm Wind, Tallahatchie
- When
- April 12, 9:00 PM CST to 9:05 PM CST
- Where
- Tallahatchie County, 1 mi E of Charleston
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 34.000, -90.032
A power pole was snapped and a couple of power poles were knocked over along Highway 32 east of Charleston.
Thunderstorm Wind, Tate
- When
- April 12, 9:05 PM CST to 9:25 PM CST
- Where
- Tate County, Sarah to 1.9 mi NNW of Barr
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.570, -90.220
Three homes were damaged across Tate County. Power lines were knocked down near the Looxahoma community.
Thunderstorm Wind, De Soto
- When
- April 12, 9:10 PM CST to 9:20 PM CST
- Where
- De Soto County, Eudora to 0.34 mi SW of Bright
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.830, -90.150
Numerous trees and power lines were knocked down across DeSoto County.
Thunderstorm Wind, Yalobusha
- When
- April 12, 9:10 PM CST to 9:25 PM CST
- Where
- Yalobusha County, Coffeeville to Oakland
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.970, -89.700
Multiple trees down across the entire county. Several trees were knocked down on houses and structures. A person was briefly trapped inside a house due to a fallen tree.
Thunderstorm Wind, Lafayette
- When
- April 12, 9:25 PM CST to 9:40 PM CST
- Where
- Lafayette County, 1.14 mi W of Burgess to 3.35 mi E of Keel
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.351, -89.690
Numerous trees down in the city of Oxford and across Lafayette County as well. Five homes were damaged across the county.
Thunderstorm Wind, Calhoun
- When
- April 12, 9:35 PM CST to 9:40 PM CST
- Where
- Calhoun County, Banner
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.100, -89.400
Trees and power lines were knocked down in Banner. Power meter was knocked off a house.
Thunderstorm Wind, Calhoun
- When
- April 12, 9:37 PM CST to 9:42 PM CST
- Where
- Calhoun County, Bruce
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.980, -89.350
Multiple trees were knocked down in Bruce.
Thunderstorm Wind, Pontotoc
- When
- April 12, 9:50 PM CST to 10:05 PM CST
- Where
- Pontotoc County, 1.46 mi SSE of Pontotoc Co Arpt to 1.28 mi ESE of Furrs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.260, -89.023
Multiple trees down on Highway 336 west of Pontotoc. A half dozen trees were knocked down on Anderson Road in eastern section of Pontotoc County.
Thunderstorm Wind, Chickasaw
- When
- April 12, 9:50 PM CST to 9:55 PM CST
- Where
- Chickasaw County, 0.57 mi N of Houlka
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.038, -89.021
Large tree down across Highway 32. Four roads closed due to debris across county.
Thunderstorm Wind, Union
- When
- April 12, 10:05 PM CST to 10:10 PM CST
- Where
- Union County, Alpine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.500, -88.800
Multiple trees down in the community of Alpine.
Thunderstorm Wind, Tippah
- When
- April 12, 10:05 PM CST to 10:10 PM CST
- Where
- Tippah County, Dumas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.630, -88.830
A couple of trees were knocked down on County Road 168 in Dumas.
Thunderstorm Wind, Lee
- When
- April 12, 10:10 PM CST to 10:15 PM CST
- Where
- Lee County, Guntown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.450, -88.670
Trees were knocked down on power lines in Guntown.
Thunderstorm Wind, Lee
- When
- April 12, 10:10 PM CST to 10:15 PM CST
- Where
- Lee County, 1.04 mi SSE of Plantersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.206, -88.662
A tree was knocked down on County Road 814 in Plantersville.
Thunderstorm Wind, Monroe
- When
- April 12, 10:25 PM CST to 10:30 PM CST
- Where
- Monroe County, 2 mi W of Greenwood Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 33.880, -88.355
Numerous trees and large branches down west of Greenwood Springs.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 12, 202011 deaths · 107 injured · $106 million · EF4 · 82 events
- Tornadoes and Flash Flooding in Georgia, April 12 to 13, 20209 deaths · 27 injured · $15 million · EF3 · 158 events
- Tornadoes and Flash Flooding in Tennessee, April 12 to 13, 20204 deaths · 24 injured · $10,000 · EF3 · 26 events
- Tornado in Mississippi, April 12, 20202 deaths · EF4 · 1 event
- Tornadoes and Hail in Louisiana, April 12, 20201 injured · $252 million · EF3 · 26 events
- Tornadoes and Flash Flooding in Texas, April 12, 20201 death · $175,000 · EF1 · 29 events
- Tornadoes and Flash Flooding in Alabama, April 12 to 13, 20209 injured · EF2 · 68 events
- Tornadoes and Flash Flooding in Alabama, April 12 to 13, 2020$29,000 · EF2 · 79 events
- Tornadoes and Hail in Louisiana, April 12, 2020$228,000 · EF2 · 19 events
- Flash Flooding and Debris Flow in Virginia, April 12 to 14, 2020$1.7 million · 55 kt wind · 70 events
- Winter Storm in Minnesota, April 12 to 13, 20201 death · $10,000 · 5 events
- Flash Flooding and Debris Flows in North Carolina, April 12 to 13, 20201 injured · $1.9 million · 60 kt wind · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 890113, 890117, 890744, 890121, 890126, 890127, 890132, 890156, 890158, 890177, 890173, 890181, 890188, 890184, 890189, 890685, 890689, 890690, 890702, 890693, 890694, 890695.